MAUDE Adverse Event Report: GYRUS ACMI, INC. SMART STAPES PISTON .4 X 5.25 MM; PROSTHESIS, PARTIAL OSSICULAR REPLACEMENT

GYRUS ACMI, INC. SMART STAPES PISTON .4 X 5.25 MM; PROSTHESIS, PARTIAL OSSICULAR REPLACEMENT
Model Number 70142168
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional from a user facility reported that during implantation of the prosthesis, the nitinol plastic separated from the wire.A new prosthesis had to be opened.There was no patient injury or adverse event reported to olympus.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was not returned to olympus for evaluation to confirm the customer's complaint.Due to the customer discarding the device, a physical inspection could not be completed.As this device was inspected per dhr review, evaluation of the device passed all inspections, it is unlikely the device left the facility damaged.Therefore, the reported failure is likely due to customer misuse.A review of the device history record found no deviations that could have caused or contributed to the reported issue.A definitive root cause cannot be identified.Olympus will continue to monitor the field performance of this device.

Brand Name
SMART STAPES PISTON .4 X 5.25 MM
Common Device Name
PROSTHESIS, PARTIAL OSSICULAR REPLACEMENT
Manufacturer (Section D)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer (Section G)
GYRUS ACMI INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
2925 appling rd
bartlett, TN 38133
5082077661
MDR Report Key15123185
Report Number1037007-2022-00012
Device Sequence Number7381954
Product Code ETB
UDI-Device Identifier00821925021594
UDI-Public00821925021594
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K003214
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70142168
Device Lot NumberPR913965
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown